August 8th, 2016: Understanding and Remembrance Day for Severe Myalgic Encephalomyelitis
Jody Smith joins with other ME voices in honor of Understanding and Remembrance Day for Severe Myalgic Encephalomyelitis.
Discuss the article on the Forums.

Nuerontin giving me ringing ears.

Discussion in 'General Treatment' started by Folk, Mar 24, 2015.

  1. Folk

    Folk Senior Member

    Messages:
    194
    Likes:
    135
    I started neurontin a couple weeks ago at 300mg. Since then I notice some ringnig in my ears bothering me.

    I went up to 600 and then to 900. The ringing got worse each dose.

    Now it's been week 3 since the first 300mg... I wonder can the ringing still go away or no?

    It helped a lot with the pain (specially the allodynia) and I was planning to get on a much higher dose... but it's hard to stand this ringing.
    Or, if I change to Lyrica, could it help as much with the pain and have no ringing?

    Any thoughts on that?
     
  2. minkeygirl

    minkeygirl But I Look So Good.

    Messages:
    4,678
    Likes:
    4,639
    Left Coast
    When I started Neurontin in the late 90's I started at 800 mgs and went up 400 mgs per day until I was at 3200 mgs. This was over the course of a few days. I was wasted the entire time.! I can't remember if I had tininitis but it works on the brain so it's possible that it is causing this.

    Once your brain gets used to the drug it might stop, that's what happened with me.

    It doesn't mater how I felt, only you can decide how much you can tolerate.
     
    zzz likes this.
  3. Wayne

    Wayne Senior Member

    Messages:
    2,672
    Likes:
    2,436
    Ashland, Oregon
    @Folk, sorry to hear you're experiencing tinnitus. My understanding is that tinnitus originates in the brain. I think it's always best to approach any kind of modality very cautiously, and it seems your experience is telling you Neurontin may be adversely affecting your brain. I myself would be concerned whether this tinnitus is only temporary, and whether it might be best to pull back from this experiment--at least for now. I've heard of other pwCFS who have done very poorly on Neurontin.
     
  4. Folk

    Folk Senior Member

    Messages:
    194
    Likes:
    135
    I think it is temporary.

    I tried to start a few months ago, for 2 weeks. Went only up to 600 and had tinnitus too. I had to stop all medications because my liver enzimes went pretty high ( it was zolpiden's fault after all) and the tinnitus stoped, now I started again and the tinnitus started again. Strangely it's only in the left ear :|
     

See more popular forum discussions.

Share This Page